MAUDE Adverse Event Report: STRYKER GMBH CROSS PLATE? MTP, LEFT ANCHORAGE; PLATE, FIXATION, BONE

STRYKER GMBH CROSS PLATE? MTP, LEFT ANCHORAGE; PLATE, FIXATION, BONE
Catalog Number PLP14341
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that during a procedure when the screw was inserted into the locking plate, it stripped the thread of the plate so that the plate would no longer lock.It was further reported that the correct guide, screw and drill bit were used.The plate was discarded and a new one was used to successfully complete the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Device evaluation: the visual inspection showed that the holes of the plate are severely damaged.This fact clearly shows that large forces were applied while inserting the screws.Moreover, the right distal hole is acutely damaged.The threading part is partially deformed, showing that the screw was inserted in a large angle ( above the maximum of 15°) leading to the thread's plate to strip off.In order to avoid this kind of event, the operative technique mentions that "applying excessive torque during screw insertion is not recommended, and may result in damage to the screw head.In particular for nonlocking screws it is recommended to tighten the screw head until contact with the plate, then release from tightening." and also that "threaded holes accept either 3.0mm or 3.5mm locking or nonlocking screws.Nonlocking screws can be angulated 15° from center".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was therefore attributed to be user related.The failure was caused by the mishandling of the device.If any further information is provided, the investigation report will be updated.

Brand Name
CROSS PLATE? MTP, LEFT ANCHORAGE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9333093
Report Number0008031020-2019-01729
Device Sequence Number19300920
Product Code HRS
UDI-Device Identifier07613252260554
UDI-Public07613252260554
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083447-LTF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberPLP14341
Device Lot NumberY53135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/16/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1